Alert archive / Texas / Tornado Warnings in 2011
Tornado Warning 6, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at May 26, 2011, 4:16 AM CDT for Goliad County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2011, 4:16 AM CDT (09:16 UTC)
- Expired
- May 26, 2011, 4:30 AM CDT
- In force
- 14 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Goliad County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:01 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4864 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
558 WFUS54 KCRP 260916 TORCRP TXC175-260930- /O.NEW.KCRP.TO.W.0006.110526T0916Z-110526T0930Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 416 AM CDT THU MAY 26 2011 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * TORNADO WARNING FOR... EASTERN GOLIAD COUNTY IN SOUTH TEXAS... * UNTIL 430 AM CDT * AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GOLIAD... MOVING SOUTH AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL GOLIAD COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING FOR CENTRAL TEXAS. && LAT...LON 2858 9720 2853 9737 2866 9750 2879 9736 TIME...MOT...LOC 0916Z 353DEG 21KT 2865 9737 $$ SCC
1 follow-up statement
383 WWUS54 KCRP 260928 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 428 AM CDT THU MAY 26 2011 TXC175-260937- /O.EXP.KCRP.TO.W.0006.000000T0000Z-110526T0930Z/ GOLIAD- 428 AM CDT THU MAY 26 2011 ...THE TORNADO WARNING FOR EASTERN GOLIAD COUNTY WILL EXPIRE AT 430 AM CDT... THE STORM THAT PROMPTED THE TORNADO WARNING NO LONGER EXHIBITS TORNADIC CHARACTERISTICS...HENCE THE TORNADO WARNING IS ALLOWED TO EXPIRE AT 430 AM. HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AS WELL AS HAIL THE SIZE OF HALF DOLLARS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING FOR CENTRAL TEXAS. LAT...LON 2858 9720 2853 9737 2866 9750 2879 9736 TIME...MOT...LOC 0927Z 316DEG 30KT 2862 9724 $$ SCC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 26, 2:36 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 26, 2:36 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 236 AM CDT THU MAY 26 2011 .DISCUSSION...UPDATED ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH 378 FOR CALHOUN AND VICTORIA COUNTIES THROUGH 9 AM. && .PREV DISCUSSION... /ISSUED 112 AM CDT THU MAY 26 2011/ DISCUSSION...ADDED ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE VICTORIA CROSSROADS REGION. SOME BACKBUILDING AS FAR WEST AS GONZALES COUNTY WILL ALLOW BEST CHANCES OF CONVECTION OVER GOLIAD AND VICTORIA COUNTIES. MID LEVEL TEMPS ARE COOLING WITH COLD POOL BEHIND THE CLUSTER OF UPSTREAM THUNDERSTORMS WITH CAP ERODING WITH CIN OF 100. ENOUGH FRONTAL CONVERGENCE AND LIFT MAY BE AVAILABLE IN CONCERT WITH UPSTREAM HISTORY OF HAIL WILL LEND TO ISOLD STRONG TO SEVERE THUNDERSTORMS OVER THE VCT CROSSROADS. PREV DISCUSSION... /ISSUED 1159 PM CDT WED MAY 25 2011/ DISCUSSION...SEE UPDATED AVIATION DISCUSSION. AVIATION...OVERALL THINK THE CAP WILL HOLD TONIGHT KEEPING TSTMS JUST NE OF VCT AREA...BUT MAY BE CLOSE AND WILL HAVE TO BE WATCHED. WEAK FRONTAL BOUNDARY WILL MOVE INTO THE REGION OVERNIGHT STALLING NEAR THE COAST. EXPECT SOME LOW STRATUS WITH MVFR-IFR CIGS AS THE BOUNDARY DRAWS NEAR. THIS FRONT MAY POOL ENOUGH MOISTURE TO PROVIDE ISOLD TSTMS ACROSS INLAND AREAS ON THU (ALI- VCT)...BUT CHCS TO LOW FOR MENTION IN TAFS. OVERALL WILL SHOW CONDITIONS IMPROVING TO VFR BY NOON WITH VFR PREVAILING FOR REMAINDER OF THE DAY. PREV DISCUSSION... /ISSUED 1114 PM CDT WED MAY 25 2011/ DISCUSSION...SEVERE STORMS TO THE NORTH ARE GREATLY BENEFITING FROM SOME SIG H7 COOLING ASSOC W/ THE LARGE UPR LOW TO THE NORTH. IN FACT THE STORMS SEEM TO BE LINED UP ALONG A SUDO H7 FRONT ANALYSIS BY THE RUC AT 03Z WHERE THE TSTMS ARE LOCATED. DESPITE THE H7 COOLING IN THE COASTAL BEND...THINK THE CIN WILL REMAIN HIGH ENOUGH THAT THE STORMS TO THE NORTH WILL REMAIN NE OF THE VCT AREA. THAT BEING SAID...THE 00Z NAM12 SHOWS AN ELEVATED MOIST AND VERY UNSTABLE LAYER ABOVE H9 THAT MIGHT ALLOW STORMS TO BECOME ELEVATED ABOVE THE NEGATIVE ENERGY IN THE LOWEST 100 MB. WILL CONTINUE TO LEAVE POPS OUT...BUT THIS WILL HAVE TO BE WATCHED CLOSE. ALSO...THE NAM12 SHOWS THE FRONT NOW REACHING THE COAST AND SHOWS POTENTIAL FOR ISOLD CONVECTION ALONG THIS BOUNDARY WITH HEATING AS IT INDICATES THE CAP WASHES OUT COMPLETELY ALONG A NARROW BAND NEAR THE FRONT AND SEA BREEZE. BASED ON THIS WE MAY NEED TO INCLUDE SOME LOW POPS FOR THU...BUT WILL LET THE MIDNIGHT SHIFT DECIDE. PREV DISCUSSION... /ISSUED 349 PM CDT WED MAY 25 2011/ SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...SVRL OF THE MODELS CONTINUED TO SHOW THE POSSIBILITY OF ISOLATED CONVECTION DEVELOPING THIS EVENING ALONG THE DRYLINE/COLD FRONT TO OUR NORTH. BLV THE STRONG CAP...LIMITED MOISTURE AND INSUFFICIENT MOISTURE WL LKLY KEEP OUR CWA DRY TNT...DESPITE THE FRONTAL BOUNDARY STALLING NEAR THE VCT AREA BY SUNRISE. WL GO WITH SILENT 10% POPS FOR NOW FOR THE NERN CWA. OTHERWISE...A VERY WARM AND CONTINUED DRY FCST WL STILL HOLD THROUGH THE REMAINDER OF THE FCST. THE WINDS WL CONTINUE TO WEAKEN THROUGH THURSDAY GIVEN THE PROXIMITY TO THE FRONT AND THE OVERALL WEAKENING GRADIENT. CONTINUED TO KEEP TEMPS GENERALLY 5 DEGS ABV CLIMO WITH A SLIGHT "COOLING" ON THURSDAY GIVEN THE MORE EASTERLY COMPONENT TO THE WIND. LONG TERM (FRIDAY THROUGH WEDNESDAY)...THE UPPER LEVEL RIDGE WILL BUILD OVER THE SOUTHEAST US OVER THE WEEKEND. AS A TROUGH DIGS INTO THE INTER-MOUNTAIN WEST ON SUNDAY...SURFACE CYCLOGENESIS OVER THE PLAINS WILL INCREASE THE PRESSURE GRADIENT ACROSS THE AREA. SE WINDS WILL INCREASE OVER THE WEEKEND...ESPECIALLY ON SUNDAY. 850H TEMPS AROUND 22C WILL EFFECTIVELY CAP THE ATMOSPHERE SO NO SHOWERS AND THUNDERSTORMS ARE EXPECTED. THE ECMWF SOLN SHOWS A TUTT LOW DEVELOPING OVER THE GULF EARLY NEXT WEEK...THEN GRADUALLY MOVES THIS LOW WESTWARD THROUGH WEDNESDAY. THE GFS ALSO SHOWS THIS FEATURE...ALTHOUGH IT IS MUCH WEAKER. BOTH MODELS AGREE ON KEEPING THIS UPPER LOW TO THE EAST OF THE CWA. WITH THE UPPER LEVEL RIDGE STRENGTHENING AND BUILDING TO THE NORTH OF THE AREA ON TUESDAY...SE FLOW WILL PREVAIL IN THE LOW AND MID LEVELS. TEMPERATURES COOL IN THE 850-700H LAYER BY TUESDAY-WEDNESDAY...WHICH MAY INCREASE CONVECTION CHANCES ACROSS THE AREA BY DECREASING THE CIN. HOWEVER THE PROXIMITY OF THE UPPER LEVEL RIDGE ALONG WITH A LACK OF SIGNIFICANT FORCING MECHANISM WILL HINDER STORM CHANCES...AND ONLY 10 POPS ARE INCLUDED AT THIS POINT FOR TUESDAY-WEDNESDAY. OTHERWISE CONTINUED HOT AND HUMID CONDITIONS WILL PREVAIL THROUGH THE EXTENDED. MARINE...CONDITIONS WL ACTUALLY REMAIN BELOW SMALL CRAFT ADVY CONDITIONS THROUGH THURSDAY NIGHT DUE TO THE AFOREMENTIONED FRONTAL BOUNDARY STALLING ACROSS THE NERN CWA LATER TNT. SEAS WL CONTINUE TO FALL FROM 6 FT TO AROUND 4 FT BY THU NIGHT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 93 75 90 76 88 / 10 10 10 10 10 VICTORIA 93 73 92 75 91 / 10 10 10 10 10 LAREDO 106 79 106 79 105 / 10 10 0 10 10 ALICE 97 75 95 74 95 / 10 10 10 10 10 ROCKPORT 88 78 87 78 86 / 10 10 10 10 10 COTULLA 102 74 102 75 99 / 0 10 0 10 10 KINGSVILLE 95 75 94 75 94 / 10 10 10 10 10 NAVY CORPUS 88 78 87 77 86 / 10 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && SC/70...SHORT TERM TT/89...LONG TERM
Hazardous weather outlook, May 25, 5:29 AM CDT, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 529 AM CDT WED MAY 25 2011 TXZ229>234-239>247-252345- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 529 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEAT INDICES BETWEEN 105 AND 110 ARE EXPECTED FROM THE INLAND PORTIONS OF THE COASTAL BEND TO THE BRUSH COUNTRY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON HEAT INDICES BETWEEN 105 AND 110 ARE EXPECTED THOUGH MUCH OF THE PERIOD...MAINLY EAST OF HIGHWAY 16. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-252345- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 529 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TMT/SC
In the hours before
Local storm report, May 26, 2:58 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
258 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM TSTM WND GST 4 NW INEZ 28.92N 96.83W
05/26/2011 M60 MPH VICTORIA TX TRAINED SPOTTER
&&
TTINSLEYThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:31 AM CDT | Severe Thunderstorm Warning | CRP | Calhoun | 44 min |
| May 26, 2:43 AM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Victoria | 32 min |
| May 26, 3:15 AM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Victoria | 45 min |
| May 26, 3:40 AM CDT | Severe Thunderstorm Warning | CRP | Goliad, Victoria | 50 min |
| May 26, 3:52 AM CDT | Tornado Warning | CRP | Goliad, Victoria | 23 min |
| May 26, 4:31 AM CDT | Severe Thunderstorm Warning | CRP | Goliad | 29 min |
| May 26, 4:47 AM CDT | Severe Thunderstorm Warning | CRP | Refugio | 13 min |
Nearby
Tornado Warnings in Texas, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.